MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 442296
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bactec¿ fx40 instrument there were false negatives that occurred.This is a report of a single occurrence.No false results were reported out to the clinician or patient.The following information was provided by the initial reporter: repair order from customer as apparently negative results were reported where growth curve would be positive.New value: info from apps specialist wilfred after logs and database analysis: to conclude; there is nothing to point to an issue with the bactec ¿ the one patient that is in the logs flagged negative on both bottles and the curve suggests indeed as you point out that they are just looking at leukocyte metabolism (for which the algorithms correct).The customer should learn to treat separate bottles of one patient as separate bottles and have faith in the system to flag when it is done case closed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: a failure was reported on a bd bactec fx40 (p/n 442296, s/n (b)(6)).The root cause was a customer workflow issue.This is an unconfirmed failure of a bd product.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.This complaint is not an early life failure (elf) of the device.Since the installation of this instrument, there have been service events, including pms (preventative maintenance) which have altered the instrument from its original state.Therefore, review of the device history record (dhr) from manufacturing is not applicable.Service history review for this instrument was completed and revealed no previous complaints related to result issues.Complaints for results issues are within statistical control for the month of june 2022.The upper control limit was not breached.Quality will continue to monitor the results issues complaints for bactec fx40 products.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.Per baltrmbactecinstraph rev 15 the potential risk of the reported failure mode is patient not treated appropriately then has permanent impairment and/or severe symptoms, which is an s4; reference row id 2.5.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15033513
Report Number1119779-2022-01003
Device Sequence Number5138809
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public382904422967
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown